Alert archive / Nevada / Lake Wind Advisories in 2014
Lake Wind Advisory 13, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 24, 2014, 2:56 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Mar 25, 2014, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 2:56 PM PDT (21:56 UTC)
- In effect from
- Mar 25, 2014, 11:00 AM PDT
- Expired
- Mar 26, 2014, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS75 KREV 242156 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 256 PM PDT MON MAR 24 2014 CAZ072-NVZ002-251200- /O.NEW.KREV.LW.Y.0013.140325T1800Z-140326T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 256 PM PDT MON MAR 24 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST FOR NORTH AND EAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-251200- /O.NEW.KREV.LW.Y.0013.140325T2100Z-140326T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 256 PM PDT MON MAR 24 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
837 WWUS75 KREV 250923 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 223 AM PDT TUE MAR 25 2014 CAZ072-NVZ002-260000- /O.EXT.KREV.LW.Y.0013.140325T1800Z-140326T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 223 AM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-260000- /O.EXT.KREV.LW.Y.0013.140325T2100Z-140326T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 223 AM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
480 WWUS75 KREV 252204 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 304 PM PDT TUE MAR 25 2014 NVZ004-261200- /O.NEW.KREV.LW.Y.0014.140326T2100Z-140327T0300Z/ /O.CON.KREV.LW.Y.0013.000000T0000Z-140326T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 304 PM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR PYRAMID LAKE... ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH THIS EVENING. SOUTHWEST 10 TO 20 WITH GUSTS TO 30 MPH ON WEDNESDAY. * WAVE HEIGHTS: 2 TO 4 FEET THIS EVENING WITH 1 TO 3 FEET ON WEDNESDAY. HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-260600- /O.CON.KREV.LW.Y.0013.000000T0000Z-140326T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 304 PM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
288 WWUS75 KREV 260558 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1058 PM PDT TUE MAR 25 2014 NVZ004-261400- /O.EXP.KREV.LW.Y.0013.000000T0000Z-140326T0600Z/ /O.EXT.KREV.LW.Y.0014.140326T1400Z-140327T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1058 PM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 8 PM PDT WEDNESDAY FOR PYRAMID LAKE... ...LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 11 PM PDT THIS EVENING. THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT FROM 7 AM TO 8 PM PDT WEDNESDAY. * WINDS WILL DECREASE TONIGHT BUT INCREASE AGAIN WEDNESDAY MORNING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-261200- /O.EXT.KREV.LW.Y.0013.000000T0000Z-140326T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1058 PM PDT TUE MAR 25 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
561 WWUS75 KREV 261204 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 504 AM PDT WED MAR 26 2014 CAZ072-NVZ002-261315- /O.EXP.KREV.LW.Y.0013.000000T0000Z-140326T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 504 AM PDT WED MAR 26 2014 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY IS NOW IN EFFECT FOR LAKE TAHOE. GUSTY WINDS WILL CONTINUE TO PRODUCE ROUGH LAKE WATERS AND SMALL BOATS WILL BE PRONE TO CAPSIZING. $$ NVZ004-262300- /O.CON.KREV.LW.Y.0014.140326T1400Z-140327T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 504 AM PDT WED MAR 26 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: INCREASING TO SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 24, 2:59 AM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, Mar 24, 2:59 AM PDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 259 AM PDT MON MAR 24 2014 .SYNOPSIS... MILD AND PLEASANT CONDITIONS LAST THROUGH TUESDAY MORNING BEFORE LOW PRESSURE MOVES INTO THE SIERRA BY TUESDAY EVENING. THIS LOW WILL HERALD AN OVERALL PATTERN SHIFT BRINGING MORE WIDESPREAD RAIN AND SIERRA SNOW. TRAVEL MAY BECOME DIFFICULT IN THE SIERRA THROUGH THURSDAY MORNING WITH CONSISTENT FALLING SNOW. ANOTHER SYSTEM WILL BRING RAIN AND HIGH ELEVATION SNOW THIS WEEKEND. && .SHORT TERM... AFTER THE PAST SEVERAL DAYS OF WARM AND PLEASANT CONDITIONS, WINTER RETURNS TUESDAY EVENING. TODAY WILL BE VERY WARM ABOUT 10 TO 15 DEGREES ABOVE NORMAL WITH LIGHT BUT INCREASING SOUTHERLY FLOW. THEN, LOW PRESSURE OFF BRITISH COLUMBIA DEEPENS RAPIDLY AS IT TRACKS TOWARDS THE CANADIAN COAST. THIS WILL STRENGTHEN THE LOW'S ASSOCIATED COLD FRONT AS THE FRONT MOVES INTO THE SIERRA. A DECENT MOISTURE FEED WILL ALSO BE ASSOCIATED WITH THIS SYSTEM. THE INITIAL WAVE HAS A NARROW BAND OF 1-1.5" PWAT VALUE WITH VERY BROAD 0.75" TO 1" PERSISTING THE LENGTH OF THE WEST COAST. ACCOMPANIED BY DECENT FRONTAL AND SYNOPTIC FORCING, PRECIPITATION WILL SPREAD THE LENGTH OF THE SIERRA TUESDAY EVENING INTO WEDNESDAY. SNOW LEVELS WILL FALL BELOW 7000 FEET TUESDAY EVENING AND CONTINUE TO FALL TO ABOUT 4500 FEET BY LATE WEDNESDAY MORNING COINCIDENT WITH THE HEAVIEST PERIOD OF PRECIPITATION. CURRENT LIQUID TOTALS ARE HIGHEST ALONG THE SIERRA CREST WITH ABOUT 2 INCHES POSSIBLE THROUGH THURSDAY. THESE VALUES TAPER QUICKLY TO THE LEE OF THE SIERRA CREST DUE TO HEAVY SHADOWING; THE TAHOE BASIN AVERAGES BETWEEN 0.5 AND 1 INCH WITH ONLY ABOUT ONE TENTH OF AN INCH EAST OF THE CARSON RANGE. PRELIMINARY SNOW TOTALS ARE AROUND A FOOT TO 18 INCHES NEAR THE CREST WITH 4 TO 8 INCHES AROUND LAKE TAHOE AND ONLY A DUSTING TO A COUPLE INCHES IN THE FOOTHILLS. TOTALS AROUND MONO COUNTY WILL BE SLIGHT LOWER THAN THE TAHOE BASIN SINCE THE FORCING WILL BE STRONGER FARTHER NORTH. LASSEN COUNTY COULD SEE UP TO 8 INCHES WEST OF HIGHWAY 395 AS WELL. NO WARNINGS OR ADVISORIES FOR NOW SINCE THE TOTALS WILL BE SPREAD OVER 36 TO 48 HOURS AND THEREFORE WILL NOT REACH CRITERIA. THE ONE TIME PERIOD THAT WILL NEED TO BE WATCHED WILL BE WEDNESDAY MORNING INTO EARLY AFTERNOON WHEN THE HEAVIEST PRECIP WILL BE. IF TOTALS END UP ON THE HIGHER END, IT WILL BE POSSIBLE THAT ADVISORY CRITERIA WILL BE REACHED FOR THE TAHOE AREA AND LASSEN/PLUMAS COUNTIES. THESE VALUES ARE PRELIMINARY AND HAVE A LOWER FORECASTER CONFIDENCE FACTOR GIVEN HOW FAR OUT WE ARE AND SPREAD IN MODEL SOLUTIONS. VALUES WERE LARGELY DETERMINED FROM ENSEMBLE MEANS THAT CURRENTLY HAVE LARGE ERROR BOUNDS. THERE IS A BIMODAL DISTRIBUTION AMONG ENSEMBLE MEMBERS WITH A LOWER MEAN FOR TAHOE AROUND 3 TO 4 INCHES AND A HIGHER MEAN IN THE 10 TO 14 INCH RANGE. I TEMPERED THESE WITH DETERMINISTIC SOLUTIONS TO ACHIEVE THE CURRENT FORECASTED VALUES. FINALLY, WINDS WILL ALSO BE A CONCERN. CURRENTLY FORECASTING AT LEAST LAKE WIND ADVISORY FOR TUESDAY AFTERNOON FOR LAKE TAHOE AND PYRAMID LAKE AS WINDS GUST UP TO 40 MPH. WIND PRONE AREAS WILL LIKELY EXPRERIENCE HIGHER GUSTS UP TO 55 MPH. THERE ARE SOME INDICATIONS THAT WINDS COULD BECOME BREEZIER ALONG THE HEAVILY RAIN SHADOWED SIERRA FRONT. GENERALLY HAVE GUSTS UP TO 40 MPH, BUT IF CURRENT TRENDS CONTINUE MAY SEE HIGHER GUSTS TO 50 MPH. WE WILL RECONSIDER THE POTENTIAL FOR WIND ADVISORIES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT IF THESE INDICATORS PERSIST ANOTHER MODEL RUN OR SO. BOYD .LONG TERM...THURSDAY THROUGH SUNDAY... SHORTWAVE RIDGE WILL ALLOW CONDITIONS TO DRY AND WARM A BIT THU-FRI ALTHOUGH A FEW SHOWERS MAY STILL WORK THEIR WAY ACROSS NORTHEAST CA AND FAR NORTHWEST NV WHERE A LOW CHANCE OF PRECIPITATION WILL BE MAINTAINED. MODELS DIVERGE IN THEIR DETAILS WITH INCOMING SYSTEM THIS WEEKEND WHICH MEANS THE FORECAST CONFIDENCE IS LOW. A DECENT PWAT TAP IS PRESENT IN THE MODELS WITH THE 00Z GFS MOST AGGRESSIVE IN PUSHING THIS PLUME INTO THE NORTHERN SIERRA, BRINGING INCREASING WINDS FRI-SUN AND COPIOUS AMOUNTS OF QPF. THE ECMWF/GEM HAVE MAIN PWAT BAND POINTED TOWARD THE CASCADES AND THEN PINCH OFF MOISTURE TAP AS TROUGH/BAND SWING INLAND AND SOUTHEASTWARD THROUGH THE SIERRA AND WESTERN GREAT BASIN. WHILE THE CONFIDENCE IN MAGNITUDE AND TIMING OF SYSTEM IS LOW, THE UNSETTLED WEATHER PATTERN IS LIKELY TO BRING SOME MUCH NEEDED PRECIPITATION TO THE AREA THIS WEEKEND AND EARLY NEXT WEEK. RIGHT NOW, FORECASTING SNOW LEVELS IS VERY DIFFICULT DEPENDING ON TIMING OF TROUGH AND PLACEMENT OF MOISTURE BAND WITH RESPECT TO INCOMING FRONT. SO FORECAST REFLECTS A GENERAL CHANCE OF RAIN/SNOW WITH CHANCES SLOWLY SPREADING SOUTHEASTWARD SUN-MON. AS CONFIDENCE IN THE DETAILS BEGINS TO RISE, POPS WILL NEED TO BE RAISED SUBSTANTIALLY FOR CERTAIN TIME PERIODS. HOHMANN && .AVIATION... VFR CONDITIONS WITH LIGHT WINDS TODAY. UPPER RIDGE WILL SLIDE OFF TO THE EAST TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. WINDS WILL BEGIN TO INCREASE OVER RIDGES TONIGHT AND INTENSIFY AT ALL ELEVATIONS ON TUESDAY AHEAD OF THE MAIN FRONT. SIERRA RIDGE WIND GUSTS WILL INCREASE TO 40-45KT LATE TONIGHT AND PEAK AROUND 90KT TUE AFTERNOON AND EVENING. SOUTHWEST TO WEST SURFACE WINDS WILL INCREASE 15-25KT WITH GUSTS 30-40KT POSSIBLE LOWER ELEVATIONS TUE AFTERNOON. PROBABILITY OF TURBULENCE WILL BE HIGH TUE-TUE NIGHT. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Mar 24, 2:56 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 256 PM PDT MON MAR 24 2014 CAZ070>073-NVZ001>005-251000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 256 PM PDT MON MAR 24 2014 ...GUSTY WINDS TUESDAY AND SNOW IN THE SIERRA ON WEDNESDAY... LOW PRESSURE WILL REACH THE WEST COAST TOMORROW AND PUSH A COLD FRONT THROUGH THE SIERRA AND WESTERN NEVADA. THIS WILL LEAD TO GUSTY WINDS ON TUESDAY AND A PERIOD OF MODERATE TO HEAVY SNOW IN THE SIERRA LATE TUESDAY AND WEDNESDAY. WINDS AHEAD OF THE SYSTEM ON TUESDAY... GUSTS OF 35 TO 45 MPH WILL IMPACT WESTERN NEVADA AND THE SIERRA VALLEYS INCLUDING THE LAKE TAHOE BASIN. GUSTS NEAR 55 MPH ARE POSSIBLE IN WIND PRONE AREAS WITH RIDGE WINDS EXCEEDING 80 MPH. ROUGH LAKE WATERS WILL PRODUCE HAZARDOUS BOATING CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE. BLOWING DUST IS LIKELY ACROSS WESTERN NEVADA WHICH MAY REDUCE VISIBILITY ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. SNOW IN THE SIERRA... TOTAL ACCUMULATIONS OF 8 TO 14 INCHES ARE POSSIBLE NEAR THE CREST WITH 2 TO 6 INCHES DOWN TO 5500 TO 6000 FEET THROUGH WEDNESDAY EVENING. LIGHT SNOW SHOULD START ALONG THE SIERRA CREST BY TUESDAY AFTERNOON AS THE COLD FRONT ARRIVES. A PERIOD OF MODERATE TO HEAVY SNOW IS POSSIBLE WEDNESDAY AS A COLD AND UNSTABLE AIR MASS MOVES INTO THE REGION. AS THIS TIME THE HEAVIEST SNOW SHOULD OCCUR ALONG THE SIERRA CREST BETWEEN FREDONYER SUMMIT IN WESTERN LASSEN COUNTY AND SONORA PASS IN NORTHERN MONO COUNTY. THIS INCLUDES THE LAKE TAHOE BASIN AND CARSON PASS IN ALPINE COUNTY. RAIN AND SNOW FOR WESTERN NEVADA... THE BEST CHANCE FOR RAIN AND SNOW IS WEDNESDAY WITH SNOW LEVELS RISING TO NEAR 6000 FEET. SNOW LEVELS MAY BE AS LOW AS 5000 FEET EARLY WEDNESDAY MORNING AND AFTER SUNSET WEDNESDAY EVENING. LIGHT ACCUMULATIONS ARE POSSIBLE ABOVE 5500 FEET IS THE FOOTHILLS ALONG HIGHWAY 395, WITH LITTLE TO NO TRAVEL IMPACTS BELOW 5000 FEET. BRONG HTTP://WEATHER.GOV/REN
Nearby
Lake Wind Advisories in Nevada, 2014Lake Wind Advisories in California, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.